Re: How long does it take diabetic retinopathy to develop
If the eye problems started shortly after you started taking the losartan, perhaps it's the medication that's causing it. Can your doctor put you on something else and stop the losartan? There are so many bp meds on the market now that it seems insane to stay on a medication that may be causing the problem.
After I had a stroke a couple of years ago, my doctor put me on two baby aspirin a day. Well, within a short time, I started having eye hemmorhages, but only in my left eye.. Luckily, they weren't affecting my eyesight, but I was walking around with a black eye all the time. I cut back to one baby aspirin a day and the bleeds stopped. Apparently I've got a weak vessel in the left eye and it can't tolerate too much blood thinner.
Ask your doctor (eye doctor) if you stop the medication and the bleeding stops, would it be possible that your body would eventually just absorb the leaked blood and your eyesight would go back to normal? If so, then that'd be great. Or, you may still need the surgery, but if it were me, I'd want to make sure that it doesn't happen again before I went through all the hassle of eye surgery.
Hope you're able to figure this out and that it can be fixed and future occurrences prevented. Getting a second opinion is a very good idea.